Kentucky, 2006

Damaging Wind in Kentucky, May 18, 2006

May 18, 2006 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at May 18, 11:17 AM EST, 4 hours 26 minutes earlier.

Area forecast discussion, May 18, 11:17 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1217 PM EDT THU MAY 18 2006

.DISCUSSION...

A QUICK UPDATE WILL BE ISSUED FOR SEVERE THUNDERSTORM WATCH NUMBER
363 EFFECTIVE UNTIL 0Z...OR 8 PM EDT FOR ROUGHLY NORTHEASTERN HALF
OF THE CWA.

&&

.PREV DISCUSSION...

1143 AM EDT THU MAY 18 2006

DECIDED TO INCREASE MAX TEMPS SLIGHTLY PER LATEST SFC OBS. WINDS
WILL PICK UP DRAMATICALLY WITH AND BEHIND THIS SHORT WAVE. WITH THE
POSSIBILITY OF WINDS MIXING DOWN AS THUNDERSTORMS DEVELOP AND MOVE
THROUGH THE AREA...AND PER THE LATEST SPC MESOSCALE DISCUSSION...
DECIDED TO ADD WORDING TO ZONES TO INCLUDE THE POTENTIAL FOR SMALL
HAIL AND GUSTY WINDS WITH ANY THUNDERSTORM ACTIVITY. ALSO MADE A
LAST MINUTE INCREASE TO THE POPS IN THE NORTH AND EAST.

UPDATED ZONES ALREADY SENT. ISC GRIDS UPDATED WITH CORRESPONDING
PRODUCTS OUT SHORTLY.

952 AM EDT THU MAY 18 2006

THIS MORNINGS SFC CHART INDICATES LAST NIGHTS COLD FRONT HAS PUSHED
THROUGH THE BULK OF THE CWA...STRETCHING BACK TO AN OPEN SFC WAVE
NEAR KHOP. THE FRONTAL BOUNDARY DISSECTS THE MID MISSISSIPPI VALLEY
FROM THERE TRAILING TO THE WEST. THE 850H FRONT IS ALMOST DIRECTLY
OVER THE CWA. THIS MORNINGS UPPER LEVEL CHARTS AND WATER VAPOR LOOP
ARE PICKING UP ON AN IMPRESSIVE SHORT WAVE NEAR CHICAGO. BOTH THE
NAM AND GFS HAVE THIS SHORTWAVE DIGGING INTO OUR AREA...OR MOVING
INTO THE SME/LOZ AREA BY EARLY EVENING...ABOUT 6 PM. FCST SOUNDINGS
SOUNDINGS ARE SHOWING A SUBSTANTIAL CAP OVER OUR AREA THROUGH TO
ABOUT 18Z. THIS CAP GET LIFTED OUT BY 21Z AS THE SHORTWAVE
APPROACHES OUR AREA. THE 12Z SOUNDING FROM ILN CONFIRMS THE
EXISTENCE OF THIS CAP...AND THE ILX SOUNDINGS SHOWS THIS CAP BEING
LIFTED. IN OTHER WORDS...MODELS HAVE A PRETTY GOOD HANDLE ON THE
TIMING AND STRENGTH OF THIS SHORTWAVE. THE ONLY DIFFERENCE IS THAT
THE 06Z NAM IS SLIGHTLY FURTHER WEST WITH THE POSITION OF THE VORT
LOBE THAN THE GFS AND SATELLITE...UPPER AIR CHARTS WOULD INDICATE.

FROM ALL APPEARANCES...THE 850H FRONT WILL BASICALLY REMAIN
STATIONED OVER OUR CWA...POSSIBLY DRIFTING TO THE SOUTH JUST A BIT.
THE SECOND SHORT WAVE WILL CATCH UP AND FORCE THE 850 FRONT THROUGH
THE REGION LATER THIS EVENING. THIS WILL KEEP THE THREAT OF AN
ISOLATED SHOWER IN THE PICTURE THROUGH THE MORNING HOURS. THE THREAT
OF SHOWERS AND SCATTERED THUNDERSTORMS INCREASES SIGNIFICANTLY
THROUGH THE AFTERNOON...AND EARLY EVENING HOURS AS THE SHORT WAVE
PASSES OVER EASTERN KENTUCKY. THE POTENTIAL FOR SMALL HAIL STILL
EXISTS WITH ANY THUNDERSTORM ACTIVITY.

THE ZONE FORECAST...AND ISC GRIDS ARE IN EXCELLENT SHAPE THIS
MORNING...HANDLING ALL THIS QUITE WELL. WILL UPDATE THE ZONES MAINLY
FOR MORNING AND AFTERNOON WORDING. HOWEVER...WITH SUBSTANTIAL
CLEARING AND THE 850 FRONT STALLING OUT ACROSS THE AREA...MAY TWEAK
HIGH TEMPS UP A DEGREE OR TWO. BUT WILL WAIT ANOTHER HOUR TO SEE HOW
LOCAL TEMPS RESPOND FIRST. CURRENTLY THE HOURLY TEMPS OBS ARE
RUNNING AS ADVERTISED IN THE ISC GRIDS...WITH THE ONLY EXCEPTION
BEING THE SOUTHWEST WHERE TEMPS ARE RUNNING A COUPLE DEGREES HIGHER.

UPDATED ZONES WILL BE OUT ABOUT 11 AM.

551 AM EDT THU MAY 18 2006

BULK OF THE PREFRONTAL CONVECTION HAS JUST ABOUT CLEARED THE ENTIRE
CWA. WINDS HAVE GONE CALM ENOUGH IN THE VALLEYS FOR SOME PATCHY FOG
TO FORM AS WELL AFTER THE OVERNIGHT PRECIP. COLD FRONT IS ACTUALLY
STILL NORTH OF THE AREA AT THIS TIME. EXPECT AT LEAST SCATTERED
CONVECTION TO REFIRE THIS AFTERNOON WITH THE BOUNDARY AND THE TROUGH
AXIS TO COME LATER TODAY. WILL CLEAN UP THE MORNING WORDING TO
ACCOUNT FOR THE QUICK EXIT OF THE PREFRONTAL SHOWERS. UPDATE OUT
SHORTLY.

300 AM EDT THU MAY 18 2006

COLD FRONT HAS JUST PASSED FGX. BAND OF CONVECTION OUT AHEAD OF THE
FRONT HAS WANED WITH TIME. IR SAT SHOWS WARMING CLOUD TOPS WITH
LIGHTING ON THE DECLINE AS WELL. EXPECT A GENERAL DECREASE IN
INTENSITY AND COVERAGE THROUGH THE REST OF THE MORNING. HAVE BEST
POPS IN THE SOUTHEAST AS MOST OF THE PRECIP WILL HAVE CLEARED MOST OF
THE CWA BY 10Z. PARTIAL CLEARING WILL THEN FOLLOW WITH GUSTY WEST
WINDS BEHIND THE FRONT. TROUGH AXIS WILL THEN APPROACH THIS AFTERNOON
WITH SOME SCATTERED CONVECTION POSSIBLE WITH THE STEEP LAPSE RATES IN
PLACE. LOW WETBULBS WILL YIELD THE POTENTIAL FOR SOME SMALL HAILERS.

MODELS CONTINUE TO TREND MCS ACTIVITY THURSDAY NIGHT INTO FRIDAY
FURTHER SOUTHWEST OF THE AREA. HAVE TRIMMED POPS BACK SIGNIFICANTLY
WITH GENERAL HEIGHT RECOVERY AND LACKING OF GOOD LOW LEVEL MOISTURE.
TEMPERATURES WILL MODERATE WITH TIME AS WESTERN RIDGE/EASTERN TROUGH
PATTERN GRADUALLY EASES UP. NEXT WEATHER MAKER ARRIVES LATE SATURDAY
INTO SUNDAY AS COLD FRONT TAKES AIM AT THE AREA. LATEST GFS HAS THIS
BOUNDARY STALLING ACROSS THE AREA WELL INTO NEXT WEEK...WITH
INTERMITTENT DISTURBANCES BRINGING SHOTS OF PRECIPITATION TO THE
AREA. CURRENTLY HAVE A DRY FORECAST AFTER SUNDAY. HAVE DECIDED TO LET
DAY SHIFT DIGEST ANOTHER MODEL RUN OF THIS SCENARIO BEFORE MAKING ANY
WHOLESALE CHANGES.

955 PM EDT WED MAY 17 2006

SFC CHART AND 88D INDICATES TSRA PRIMARILY NORTH OF THE OH RVR
MOVING EAST. SOME STORMS IN THIS AREA HAVE BEEN SVR WITH LARGE HAIL
THE PRIMARY THREAT. A COUPLE OF ROGUE TSRA HAVE POPPED UP SOUTH OF
CVG IN AN OUTFLOW BOUNDARY AND AN AREA WHERE SFC DWPTS ARE 50+ DEG
F. THESE STORMS ARE ALSO MOVING EAST TOWARDS OUR MOST NRN
COUNTIES...HOWEVER OUR DWPTS ARE IN THE MID 40S. EXPECT THESE STORMS
TO DIMINISH AS THEY LOSE THE DAYTIME HEATING AND MOVE INTO OUR MORE
STABLE AIR. WILL STILL KEEP SLGHT CHC POP IN OUR NRN COUNTIES BUT
WILL LOWER POPS ELSEWHERE FOR THE EARLY PART OF THE OVERNIGHT.

S/WV NOW ACROSS CNTRL IN/IL/NRN MO PROGGED TO MOVE THRU THE CWFA
AFTER MIDNIGHT. TIMING OF FNTL PASSAGE NOT FAVORABLE FOR TSRA
ACTIVITY. HOWEVER WITH UPPER LVL JET AND ACCOMPANYING LLVL INFLUX OF
MOISTURE WITH FNTL PASSAGE...THIS FNT SEEMS TO HAVE ENUF DYNAMICS TO
CREATE ITS OWN WX. WILL MAINTAIN TSRA FCST WITH FNTL PASSAGE BUT
WILL DOWNPLAY SVR POTENTIAL. REST OF FCST LOOKS GOOD AND ONLY A FEW
MINOR TWEAKS TO DWPTS AND QPF TO BLEND BETTER WITH ISC GRIDS.

445 PM EDT WED MAY 17 2006

UPPER LEVEL LOW WAS CENTERED OVER WI THIS AFTERNOON...WITH A SFC LOW
OVER SE WI. A COLD FRONT TRAILED SW FROM THE LOW INTO IA AND THEN NW
INTO EASTERN MT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF
THE UPPER LOW OR ALONG A SFC TROUGH FROM OH INTO W TN.
LOCALLY...SHOWERS DEVELOPED THIS AFTERNOON...MAINLY ALONG THE VA
BORDER WHERE SUNSHINE LEAD TO A DIFFERENTIAL HEATING MAXIMUM WHEN
COMBINED WITH THE HIGHER TERRAIN. HOWEVER...MUCH OF THIS LOW LEVEL
MOISTURE HAS MIXED OUT...WITH MOSTLY SHALLOW CU REMAINING.

THE CU SHOULD DISSIPATE THIS EVENING FOR A PERIOD OF MOSTLY
CLEAR SKIES EARLY. HOWEVER...THE UPPER LOW TO THE NW OF THE REGION IS
EXPECTED TO DIG SOUTH TOWARD THE OH VALLEY. AT THE SAME TIME THE SFC
LOW IS EXPECTED TO DEEPEN AND TRACK TO NE OH OR WESTERN LK ERIE BY
12Z ON THU AND SEND A COLD FRONT ACROSS THE COMMONWEALTH. THE FRONT
SHOULD EXIT THE CWA AROUND 12Z THU. THIS SYSTEM HAS PLENTY OF
DYNAMICS WORKING FOR IT...WITH TIME OF DAY BEING THE LIMITING FACTOR.
HOWEVER...MODELS INDICATE DIFFLUENT FLOW IN THE 6 TO 12Z TIME FRAME.
IN ADDITION...THE REGION WILL ALSO BE UNDER THE INFLUENCE OF THE LEFT
EXIT REGION OF A 100+KT JET. A LLJ OF 30 TO 40KT IS ALSO EXPECTED
LATER TONIGHT...SO THERE WILL BE INCREASING SHEAR...BUT INSTABILITY
WILL BE LIMITED. HOWEVER...DYNAMICS AND MOISTURE (PWS AROUND 0.8)
APPEAR SUFFICIENT FOR WIDESPREAD CONVECTION...ESPECIALLY THE NORTHERN
2/3 OF THE CWA WHERE DYNAMICS WILL BE THE BEST. OPTED TO RAISE POPS
TO CATEGORICAL AROUND 9Z FOR THE NORTHERN 1/2 OF THE CWA OVERNIGHT.

LEFT CHANCE POPS LINGERING UNTIL AROUND 12Z OR SHORTLY AFTER AS THE
FRONT EXITS THE REGION. LAPSE RATES WILL BE STEEP TOMORROW
AFTERNOON...BUT ANY CONVECTION THAT DEVELOPS WOULD BE RELATIVELY HIGH
BASED (AROUND 800 MB) AND INSTABILITY WILL BE SOMEWHAT LIMITED BY
DRY AIR WORKING IN AT LOW LEVELS. HOWEVER...WBZ HEIGHTS WILL BE LOW
(LESS THAN 7KFT) AND UNIDIRECTIONAL WIND PROFILE WILL BE MODEST TO
MODERATE SO SOME SMALL HAIL WOULD NOT BE COMPLETELY OUT OF THE
QUESTION. FOR NOW CONTINUED WITH SLIGHT CHANCE POPS IN THE GRIDS FOR
THU PM.

THE LAST SYSTEM TO AFFECT THE REGION WILL BE IN THE THU NIGHT TO FRI
AM TIME FRAME. BOTH THE GFS AND NAM DEVELOP AN MCS/WAVE IN AN AREA OF
LEFT EXIT REGION DYNAMICS. THE TREND IN BOTH THE GFS AND NAM IS FOR
THIS SYSTEM TO BE FURTHER S AND W WITH THE 12Z MODEL RUN. GENERALLY
FOLLOWED THIS TREND...CONFINING THE 50 POPS TO THE SW 1/3 OF THE CWA
AND TAPERED POPS BACK TO SLIGHT CHANCE OVER THE NE. LINGERED SOME
SLIGHT CHANCE TO CHANCE POPS IN THE SOUTH ON FRI AS THIS SYSTEM
DEPARTS. A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION ON
FRI NIGHT...BRINGING A BRIEF RESPITE FROM PRECIP CHANCES.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

MODELS DIFFER ON TIMING AND STRENGTH OF SYSTEMS THROUGH THE EXTENDED
PERIOD. GFS CONTINUITY IS POOR BETWEEN THE 06Z AND 12Z RUNS.
PREFERRED THE ECMWF SOLUTION FOR GUIDANCE ON THE EXTENDED FORECAST.
SATURDAY SHOULD BE DRY FOR MOST OF THE DAY WITH HIGH PRESSURE NOSING
IN FROM THE NORTH. THERE WILL BE A STATIONARY FRONT JUST TO THE
SOUTH OF OUR CWA...BUT THIS SHOULD BE FAR ENOUGH SOUTH TO KEEP
PRECIP OUT OF THE AREA. BY SATURDAY EVENING...A DIFFUSE SURFACE
TROUGH SHOULD APPROACH FROM THE EASTERN GREAT LAKES. WITH A VORT MAX
MOVING THROUGH AND INCREASED MEAN RH...WILL CONTINUE WITH A 30 POP
FOR SHRA/TSRA SATURDAY NIGHT INTO SUNDAY. ECMWF CONTINUES TO BE MUCH
WEAKER WITH THE 5H UPPER LOW OVER SE CANADA AND THE EASTERN GREAT
LAKES ON SUNDAY. 06Z GFS HAD A RATHER STRONG COLD FRONT MOVING
THROUGH ON SUNDAY...WHILE THE 12Z GFS DOES NOT SHOW THIS FEATURE. IT
BRINGS THE QUASI STATIONARY FRONT BACK NORTH INSTEAD. THE ECMWF
SOLUTION SEEMS MORE REALISTIC...BRINGING THE SURFACE TROUGH THROUGH
AND PUSHING THE QUASI STATIONARY FRONT SOUTH WITH A NW FLOW ALOFT.
SINCE THE GFS IS STRONGER WITH THE UPPER LOW...IT IS BRINGING IN
COLDER AIR AT 850 MB. ECMWF IS MUCH WARMER. USED A COMBINATION OF
THE HIGHER RANGE OF ENSEMBLE MOS NUMBERS...HPC GUIDANCE...AND 850 MB
ECMWF TEMPS FOR MAX AND MIN TEMP FORECAST. WENT MUCH ABOVE 00Z MOS
TEMPS. A LATE LOOK AT THE NEW 12Z MEX MOS NUMBERS SHOWS THEY HAVE
INCREASED SEVERAL DEGREES FROM THE PREVIOUS RUN. KEPT POPS OUT OF
THE FORECAST FOR NOW FROM MONDAY THROUGH WEDNESDAY AS A LOW PRESSURE
SYSTEM AND COLD FRONT REMAINS TO OUR W AND NW. MAX TEMPS BY WED
SHOULD RANGE FROM NEAR 80 TO THE LOWER 80S.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RAY
Hazardous weather outlook, May 18, 11:34 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1234 PM EDT THU MAY 18 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1234 PM EDT THU MAY 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME
STORMS MAY CONTAIN HAIL AND STRONG WINDS...ESPECIALLY ALONG AND
NORTHEAST OF THE MOUNTAIN PARKWAY AND KENTUCKY STATE HIGHWAY 114.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...ALONG AND SOUTHWEST OF A
LINE FROM MOUNT VERNON TO PINEVILLE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY HAIL REPORTS THIS AFTERNOON AND
EVENING.

GEOGERIAN/RAY

In the hours before

Special weather statement, May 18, 3:00 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT THU MAY 18 2006

KYZ044-050>052-182100-
FLEMING-ROWAN-BATH-MONTGOMERY-
400 PM EDT THU MAY 18 2006

AT 359 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF FLEMINGSBURG TO
13 MILES EAST OF PARIS TO 8 MILES NORTHWEST OF WINCHESTER...OR ALONG
A LINE EXTENDING FROM 3 MILES WEST OF COWAN TO 5 MILES SOUTH OF
CARLISLE TO 9 MILES SOUTHWEST OF NORTH MIDDLETOWN...MOVING EAST AT 35
MPH. THE STORMS WILL BE NEAR ELIZAVILLE AROUND 405 PM EDT...SIDEVIEW
AROUND 410 PM EDT...FLEMINGSBURG...DALESBURG...OWINGSVILLE AND MOUNT
STERLING AROUND 415 PM EDT...AND WALLINGFORD AROUND 425 PM EDT.
RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

PELTON
Local storm report, May 18, 3:39 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT THU MAY 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     2 N CLAY CITY           37.89N 83.93W
05/18/2006                   POWELL             KY   TRAINED SPOTTER

            TREE BLOWN DOWN ON A POWER LINE.

&&

WJM
Special weather statement, May 18, 3:40 PM EST, 3 minutes before
KYZ052-059-060-104-106>109-182145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT THU MAY 18 2006

KYZ052-059-060-104-106>109-182145-
ROWAN-ELLIOTT-MENIFEE-POWELL-JOHNSON-MORGAN-MAGOFFIN-WOLFE-
440 PM EDT THU MAY 18 2006

...A STRONG THUNDERSTORM TO AFFECT THE AREA...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF WEST PORTSMOUTH TO 9 MILES NORTHEAST
OF FRENCHBURG TO 3 MILES NORTHEAST OF STANTON...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF SOUTH SHORE TO 3 MILES NORTHEAST
OF YOUNG SPRINGS TO CAT CREEK...MOVING EAST AT 40 MPH. THE STORMS
WILL BE NEAR VALE AROUND 445 PM EDT...WAGNER STORE AROUND 450 PM
EDT...ZAG AROUND 455 PM EDT...YOCUM AROUND 500 PM EDT...AND TRENT
AROUND 505 PM EDT. RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

PELTON

The radar

The Jackson,KY radar (KJKL), 55 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Estill

When
May 18, 3:43 PM EST to 3:46 PM EST
Where
Estill County, 3 mi ENE of Irvine
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
37.717, -83.917

Tree down on Tickey Fork road. Tree fell on transformer and telephone pole.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505164.